Why am I getting so dizzy almost every time I stand up?
I am a 23 year old female. Approximately 155 lbs and 5'8" tall. I do not currently take any medication, other than occasionally taking Ibuprofen for headaches. All of a sudden (approximately 1 week ago) I started noticing that anytime I stand up after sitting for more than 10 minutes, I become very dizzy and disoriented. I have not changed my diet or any daily routines. I have noticed as well that I am getting increasing frequent headaches (behind my eyes). I am not sure if that is related to this situation.
This is a concerning symptom. I would strongly recommend that you see your primary care doctor to have this evaluated. There are many possible causes of this symptom, some are minor and some are serious. Dizziness can be caused by a few different causes. One cause that is very concerning is known as presyncopal symptoms -- a low blood pressure. This is essentially when the blood pressure supplied by your heart to your body is relatively low and therefore almost causes your body to nearly faint. This can be caused by dehydration, infection, blood loss, diabetes, heart problems and many other causes. Your blood pressure should be checked. This can also be mimicked by loss of blood (anemia). Another common cause is known as benign positional vertigo (BPV) which is caused by a problem in the inner ear. This is a more minor cause as it often heals itself, but sometimes needs treatment. Various other inner ear problems can also cause dizziness. Your associated (potentially) headache is also concerning. Dizziness is very very rarely associated with a brain mass, but this could be the case. Talk to your doctor. You should have a full neurologic examination and a blood pressure check. Good luck! If your symptoms are worsening you should urgently go to the emergency room.
This answer is for general informational purposes only and is not a substitute for professional medical advice.
If you think you may have a medical emergency, call your doctor or (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.